MAUDE Adverse Event Report: COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCOMPASS NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NCT4-024115-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the ncompass nitinol tipless stone extractor basket probe broke during use in a laparoscopic cholecystectomy procedure.But did not separate from the device when the facility was trying to use it on a stone.A new stone extractor was opened and used to complete the procedure.The ifu clearly states the ncompass nitinol tipless stone extractor is intended for stone manipulation and removal in the urinary tract.No unintended section of the device fell inside the patient¿s body.No additional procedures were required.There were no adverse consequences or effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the product was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A documentation review of complaint history, the device history record, instructions for use, and quality control data was conducted.A review of the device history record found there were no non-conformance issues associated with the complaint device lot number.A search of complaint history records revealed no other complaints have been associated with the complaint device lot number 6503443.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The instructions for use (ifu) contains the following: precautions: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.Intended use: the ncircle, ncompass, and nforce stone extractors are intended for stone manipulation and removal in the urinary tract.Devices are inspected for damage and functionality prior to packaging.The device was being used for an "off label" application contrary to that specified in the instructions for use.The ifu states that the device is intended for stone manipulation and removal in the urinary tract.The device was used for a laparoscopic cholecystectomy procedure.It could not be determined if the off-label use caused or contributed to the reported issue.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCOMPASS NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7361029
Report Number1820334-2018-00599
Device Sequence Number18875183
Product Code FFL
UDI-Device Identifier00827002328631
UDI-Public(01)00827002328631(17)190107(10)6503443
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNCT4-024115-MB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1